Posted by Rosie
on May 18, 2000 at 16:24:07:
In Reply to: Re: My son just started Adderall... posted by Cindy on May 18, 2000 at 08:28:29:
: : My son just started Adderall, and I wanted to hear from other parents what they thought about the drug. Is it better than Ritalin? Are the side effects severe or mild? Has their appitites incresed or decresed? How are their children doing on the drug? Has it helped their children with their school work? Thanks so much for your time.
: This is day 2 on Adderall. All seems well. He had to finish some homework, the tv was on, and my son ignored it. That for me was a very positive sign. The fact that he can do some work and not pay attention to what's going on around him is wonderful. But, this is only day 2. I guess I have to wait for at least another week to see how this really does with him. Now I will say that he did have a hard time falling asleep last night. I was thinking of giving him some Benedryl to help him sleep, at least until I can get something from the doctor. And, my son said that his stomach hurt this morning. Also, he is having a hard time eating. Last night, he didn't eat his dinner until 8:30. I didn't push him with eating until he felt he was hungry. One more thing, he said that he felt drowsy in class, probably at around noon time. I would like to know if that is normal. All in all, I feel satisfied with
My son also started taking Adderall a few months ago. He had been taking Ritalin for a year and a half, but was becoming quite distractible so we thought we'd try something new.
His doctor warned me that for the first month his appetite might be inconsistent - not hungry at regular mealtimes, but very hungry at other times, such as right before bed. She told me that for the first month, if he said he was not hungry at dinner or that he was hungry right at bedtime, to just go with it and feed him when he wanted to eat. She did say that this would end after a month, and it pretty much did. Once in a while he's still hungry right before bed, but this may just be a typical 9 year old tactic to stay up late.
He also experienced some trouble falling asleep at night, so he is taking a prescription called Tenex. His doctor said it settles him so he can sleep, but doesn't make him lethargic. He also takes it in the morning before school, and it helps with his fidgitiness without making him drowsy at all. (For a while he took Catapres, but I think this made him drowsy.)
My son doesn't complain about being tired at school - Perhaps yours is because he's having trouble falling asleep at night.
I hope this info helps. Best wishes to you and your son!